MAUDE Adverse Event Report: CARDINAL HEALTH UNKNOWN ENTERAL ACCESS FEEDING TUBE; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

CARDINAL HEALTH UNKNOWN ENTERAL ACCESS FEEDING TUBE; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number UNKNOWN ENTERAL ACCESS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumothorax (2012)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.H3: device evaluation comment - the customer stated that the device will not be returned for evaluation but did not provide rationale.
 
Event or Problem Description
Customer reports: a swedish icu experienced an interface cable failure during a placement which unfortunately resulted in the nurse causing a pneumothorax.The safety team is performing an investigation to confirm who's at fault and if the interface cable has been identified as the cause.Per additional information received from the customer on 10/24/23, the clinical attempted to use the iris feeding tube, however prior to placement, there was no signal on the camera and the device could not be used.The customer stated they believe it was an issue with the interface cable.The clinician used another feeding tube and placed the device blindly which caused the pneumothorax.The clinician did not know if the feeding tube used was a cardinal health device.
 
Additional Manufacturer Narrative
Based on the information available to us, we were unable to confirm the event.In the meantime, all information received will be used for further tracking and trending purposes.
 
Additional Manufacturer Narrative
Based on the additional information provided by the customer on 10/25/23, the clinician was unsure if the feeding tube that was used was a cardinal health device therefore the following fields were corrected: section d1: brand name - initially reported as iris interface cable has been updated to unknown enteral access feeding tube.Section d4: model number - initially reported as product code 388103 has been updated to unknown enteral access.Section d4: catalog number - initially reported as product code 388103 has been updated to unknown enteral access.Section d4: unique identifier - initially reported as (udi) #(b)(4) should be blank.

Brand Name
UNKNOWN ENTERAL ACCESS FEEDING TUBE
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
CARDINAL HEALTH
777 west street, mansfield, ma
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key18006979
Report Number1282497-2023-10801
Device Sequence Number7593318
Product Code KNT
UDI-Device Identifier10884521165014
UDI-Public10884521165014
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberUNKNOWN ENTERAL ACCESS
Device Catalogue NumberUNKNOWN ENTERAL ACCESS
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2023
Supplement Date Received by Manufacturer10/02/2023
10/02/2023
Initial Report FDA Received Date10/25/2023
Supplement Report FDA Received Date11/01/2023
11/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown